Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 112, NWS Mobile, AL

June 10, 2023George County, Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2023, 2:59 PM CDT for George County, Stone County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2023, 2:59 PM CDT (19:59 UTC)
Expired
Jun 10, 2023, 3:20 PM CDT
In force
21 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WUUS54 KMOB 101959
SVRMOB
MSC039-131-102045-
/O.NEW.KMOB.SV.W.0112.230610T1959Z-230610T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
259 PM CDT Sat Jun 10 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern George County in southeastern Mississippi...
  Southeastern Stone County in southeastern Mississippi...

* Until 345 PM CDT.

* At 259 PM CDT, a severe thunderstorm was located 10 miles east of
  McHenry, or 13 miles southeast of Wiggins, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern George and southeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3089 8864 3073 8863 3073 8888 3068 8889
      3068 8905 3083 8908
TIME...MOT...LOC 1959Z 268DEG 15KT 3073 8896 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
1 follow-up statement
475 
WWUS54 KMOB 102020
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
320 PM CDT Sat Jun 10 2023

MSC039-131-102030-
/O.CAN.KMOB.SV.W.0112.000000T0000Z-230610T2045Z/
George MS-Stone MS-
320 PM CDT Sat Jun 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEORGE AND
SOUTHEASTERN STONE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3089 8864 3073 8863 3073 8888 3068 8889
      3068 8905 3083 8908
TIME...MOT...LOC 2019Z 268DEG 15KT 3073 8886 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:04 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 10, 1:04 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
104 PM CDT Sat Jun 10 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 102 PM CDT Sat Jun 10 2023

General VFR conditions are expected over the forecast area this
afternoon into this evening outside of isolated to scattered showers
and thunderstorms. This convection will bringing local drops into
mid level MVFR levels. Development has begun over areas south of
Highway 84, with the greatest coverage over the Florida I-10
corridor. Movement of these storms are expected to be east-southerly
with stronger outflows leading to development in other directions.
Overnight, this convection will ease, though slower than anticipated
due to a passing upper level disturbance. Sunday is expected to see
development begin offshore, then move inland in the late
morning/afternoon hours.
/16

&&

.NEAR TERM...
(Now through Sunday)
Issued at 102 PM CDT Sat Jun 10 2023

Another round of showers and
thunderstorms has begun at noontime. Better moisture levels
stretching southwest south of a Waynesboro to Crestview line.
Precipitable h20 levels between 1.5" and 1.7" were analyzed at this
time. An upper level shortwave disturbance will move southeast
towards the forecast area later this afternoon and this evening in
the northwesterly upper level flow over the Southeast, helping to
sustain convection longer into the evening. The limiting factor as
to placement later this afternoon into this evening will be any
usable instability left over from the developing convection, which
is hard to pin down at this time. Am still expecting a few strong to
marginally severe storms to develop this afternoon, with MLCApes
rising into the 2500-3000J/kg range and DCapes into the 700-900J/kg
range. Wind shear remains mediocre at best this afternoon, with bulk
wind shear values less than 20kts. Sunday, with most of the forecast
area behind the passing shortwave system, the area of best
convection shifts to areas northeast of the forecast area, with a
drier airmass seeing a significant moistening up along with an upper
level shortwave system passing northeast of the forecast area.
Instability remains sufficient for strong to marginally severe
storms. Winds shear sees an uptick from today, with bulk wind shear
values rising to the 25-35kt range in some of the guidance. Still on
the low side, but a bit better for more organized storms. The best
combination of ingredients for severe storms remains well west of
the forecast area, though. Like today, SPC is advertising a Marginal
risk for severe storms over mainly the western half of the forecast
area.

High temperatures around seasonal norms are expected this afternoon
and Sunday, with a mean upper trough in place along the East Coast
limiting upper subsidence somewhat from an upper ridge over the
Plains. High temperatures in the upper 80s to low 90s expected this
afternoon and Sunday. With high precipitable h20 levels over the
forecast area, Heat Indices are expected to top out in the upper 90s
to near 103 southwest of a Waynesboro to Crestview line today.
Tonight, guidance is advertising weaker northerly flow, when
combined with an uptick in moisture levels and convection cloud
cover lasing longer into the evening, low temperatures are expected
to see an uptick from last night, with upper 60s along and north of
Highway 84 to low to mid 70s south of I-10 expected.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  89  74  91  71  90  73  90 /  40  40  30  50  10  30  10  20
Pensacola   75  87  76  90  75  89  76  88 /  30  40  20  50  10  30  10  20
Destin      76  87  77  88  76  87  78  86 /  30  40  20  40  10  30  10  20
Evergreen   68  90  71  91  68  90  70  91 /  50  70  40  50  20  40  20  30
Waynesboro  67  91  70  90  66  89  69  92 /  60  50  40  40  20  30  20  30
Camden      66  89  70  88  65  87  68  91 /  60  70  50  40  20  40  20  30
Crestview   69  90  71  93  70  92  71  90 /  20  60  30  50  10  40  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 10, 2:03 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
203 PM CDT Sat Jun 10 2023

ALZ261-101945-
Mobile Inland AL-
203 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of northeastern Mobile
County through 245 PM CDT...

At 203 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Movico, or 9 miles east of Citronelle,
moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3097 8797 3105 8816 3114 8813 3114 8802
      3115 8802 3115 8794 3112 8795 3109 8797
      3107 8796 3106 8794 3104 8795 3103 8796
      3103 8795
TIME...MOT...LOC 1903Z 276DEG 5KT 3108 8807

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 10, 2:25 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Sat Jun 10 2023

ALZ261-262-102015-
Baldwin Inland AL-Mobile Inland AL-
225 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 315 PM CDT...

At 224 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 9 miles north of Creola. This
storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stockton, Mount Vernon, Movico and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3092 8792 3093 8792 3099 8810 3110 8807
      3109 8782 3090 8785
TIME...MOT...LOC 1924Z 276DEG 4KT 3102 8801

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 10, 2:42 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
242 PM CDT Sat Jun 10 2023

ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
242 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...

At 242 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Axis, or near Creola, moving southeast at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Satsuma, Creola and Axis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 8804 3094 8815 3100 8802 3090 8782
      3083 8791 3087 8789 3090 8789 3092 8791
      3088 8790 3086 8790 3085 8791 3083 8792
      3079 8796 3080 8798 3079 8798 3080 8799
      3079 8802
TIME...MOT...LOC 1942Z 322DEG 6KT 3094 8802

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 10, 2:48 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
248 PM CDT Sat Jun 10 2023

MSZ078-079-102030-
Stone MS-George MS-
248 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of southwestern George
and eastern Stone Counties through 330 PM CDT...

At 247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of McHenry, or 10 miles southeast of
Wiggins, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 8887 3091 8883 3093 8883 3073 8877
      3074 8888 3068 8889 3068 8909 3079 8916
TIME...MOT...LOC 1947Z 241DEG 15KT 3074 8903

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 10, 2:50 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Sat Jun 10 2023

ALZ052-053-102030-
Clarke AL-Washington AL-
250 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of southeastern
Washington and south central Clarke Counties through 330 PM CDT...

At 250 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of McIntosh, or 13 miles
southwest of Jackson, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3121 8800 3134 8812 3153 8791 3130 8783
TIME...MOT...LOC 1950Z 224DEG 9KT 3133 8799

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 10, 2:51 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Sat Jun 10 2023

FLZ205-102030-
Okaloosa Inland FL-
251 PM CDT Sat Jun 10 2023

...A strong thunderstorm will impact portions of east central
Okaloosa County through 330 PM CDT...

At 251 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Crestview. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3071 8648 3082 8650 3086 8639 3071 8639
TIME...MOT...LOC 1951Z 242DEG 3KT 3077 8640

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:48 PM CDTSpecial Weather StatementMOBStone42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.